2023 年 72 巻 2 号 p. 60-64
A 75-year-old man underwent distal gastrectomy for advanced gastric cancer in September 2018. During the adjuvant chemotherapy, computed tomography (CT) revealed recurrence sites in the liver and para-aortic lymph nodes. Therefore, chemotherapy was initiated. After first-line (capecitabine with oxaliplatin) and second-line (paclitaxel with ramucirumab) treatments, nivolumab was used as third-line chemotherapy. This treatment showed a strong effect against the tumor. However, following an immune-related adverse effect (irAE) because of nivolumab, the therapy was halted. The irAE was diagnosed with central adrenal insufficiency that was controllable by oral intake of steroids. CPT-11 was started and showed a similarly strong effect to that observed for nivolumab. Eventually, the recurrent tumor lesions became too small to be detected by CT. We discontinued CPT-11 at the request of the patient. Even after discontinuation, no recurrent sites have been observed, allowing us to declare a case of clinical complete response (cCR). In conclusion, even if irAEs occur in a patient, continuing chemotherapy should be considered. However, if cCR is achieved, discontinuation of chemotherapy might be a strategic treatment option.